MAUDE Adverse Event Report: MEDTRONIC, INC COUGAR GUIDE WIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC COUGAR GUIDE WIRE; WIRE, GUIDE, CATHETER
Catalog Number CGRXT190HJ
Medical Device Problem Codes Device Damaged by Another Device (2915); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A cougar guidewire was attempted to be used during a procedure to treat a non tortuous, non calcified lesion with chronic total occlusion in the proximal rca.No damage was noted to packaging.No issues removing the device from the packaging as per ifu.The device was not inspected.The device was not prepped as per ifu.The wire tip was not formed by the physician.The cougar was being used with a 1.5x10mm euphora balloon catheter.The guidewire was introduced into the artery.Later the balloon was introduced into the artery.There was no problem during insertion.The balloon was inflated once to nominal pressure.An image provided indicates that the euphora balloon caught on the guide wire and became severely deformed.It was reported that the damage to the euphora was due to the cougar wire.When it was time to remove the material from the patient's body, the balloon became entrapped on the wire and could n ot be removed, and the euphora became damaged.No patient injury reported.
 
Additional Manufacturer Narrative
Image analysis: the image shows severe twisting of the balloon catheter while the guide wire was still engaged to the catheter.The returned wire exhibited the same damage shown in the photo.Product analysis: received for analysis were a balloon catheter and a (b)(4) cougar guide wire.Both devices were engaged, the guide wire is engaged to the balloon catheter wire lumen.Severe damage to the wire and balloon catheter were noted.Bunched up coils were noted and likely due to over turning or applying torque to the guide wire during use.Distal tip ball was undamaged as received.Physical measurement.0136¿ indicated that wire outer diameter was not a contributor to the likely resistance or subsequent damage to both devices.If information is provided in the future, a supplemental report will be issued.

Brand Name
COUGAR GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key8483069
Report Number1220452-2019-00039
Device Sequence Number19190501
Product Code DQX
UDI-Device Identifier00643169452824
UDI-Public00643169452824
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K140695
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2021
Device Catalogue NumberCGRXT190HJ
Device Lot NumberG18A05708
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2019
Initial Date Received by Manufacturer 03/25/2019
Supplement Date Received by Manufacturer06/14/2019
Initial Report FDA Received Date04/04/2019
Supplement Report FDA Received Date07/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Patient Weight80